Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 16, 2006, 4:52 PM CST for Fulton County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2006, 4:52 PM CST (22:52 UTC)
- Expired
- Feb 16, 2006, 5:15 PM CST
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Fulton County, AR
The radar
The Springfield radar (KSGF), 176 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 530 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 162252 TORLZK ARC049-162315- /O.NEW.KLZK.TO.W.0003.060216T2252Z-060216T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 452 PM CST THU FEB 16 2006 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 515 PM CST * AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF MOKO...MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... FRYATT AROUND 455 PM CST... && IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING FOR NORTH CENTRAL ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR WESTERN ARKANSAS. LAT...LON 3649 9184 3637 9184 3634 9148 3648 9146 $$ 56
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 16, 4:00 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 16, 4:00 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST THU FEB 16 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT A VERY IMPRESSIVE COLD FRONT WILL BE MOVING THROUGH ARKANSAS TONIGHT. OBS FROM THIS AFTERNOON WERE SHOWING A VERY IMPRESSIVE BAROCLINIC ZONE ALONG THE FRONT...WITH TEMPS IN THE 70S AHEAD AND 30S/40S BEHIND. AS THE FRONT MOVES THROUGH ARKANSAS TONIGHT...TEMPS WILL LIKELY DROP 30+ DEGREES IN THE SPAN OF AN HOUR. DEWPOINTS AHEAD OF THE FRONT WERE APPROACHING THE LOW 60S THIS AFTERNOON. THE MOISTURE WAS RATHER SHALLOW THOUGH...AND A GOOD CAP WAS SPREAD OUT AHEAD OF THE FRONT. THIS MIGHT INHIBIT WIDESPREAD SEVERE WEATHER WITH THE FRONT THIS EVENING...THOUGH I WOULDN/T BE SURPRISED IF A FEW WARNINGS BEING ISSUED. THE LINE OF SHOWERS/STORMS WILL TO RIDE THE FRONT AS IT GETS INTO SOUTHEAST ARKANSAS BY 12Z. THE MOST LIKELY AREA FOR ANY SEVERE WEATHER WOULD BE NC AND NE AR...WHERE FORCING WILL BE A LITTLE STRONGER AND INSTABILITY A LITTLE GREATER. CANADIAN HIGH MOVES IN OVERNIGHT. WINDS WILL REMAIN GUSTY BEHIND THE FRONT...WHICH WILL ALLOW COLD AIR TO QUICKLY MOVE INTO PLACE. LOWERED MINS FOR FRIDAY MORNING A LITTLE FROM GOING FORECAST AS GOOD MODEL AGREEMENT ON THE COLD AIR INCREASED CONFIDENCE. HIGHS FOR FRIDAY LOOKED ON TARGET. KEPT MENTION OF JUST SLIGHT POPS ACROSS FAR S AR FRIDAY AS STATIONARY FRONT LURKS IN THE AREA. COLDER AIRMASS WL CONT TO ADVECT SWD INTO AR ON FRI. LOOKS LIKE WE WILL BE IN A LULL IN REGARDS TO PRECIP FOR MUCH OF FRI. NEXT UPPER IMPULSE IS PROGGED TO APCH THE AREA FROM THE W FRI NGT...WITH A MIXED BAG OF PRECIP EXPECTED TO OVERSPREAD THE REGION. STILL EXPECT A MOSTLY SNOW ACRS NRN AR THRU MIDDAY SAT WITH 1 TO 3 INCHES POSSIBLE. A MIXTURE OF SLEET AND FRZG RAIN WL AFFECT CNTRL THIRD OF AR AND RAIN...MIXED WITH SLEET...OVR SRN AR. FIRST ROUND OF PRECIP WL TAPER OFF FROM THE W LATER SAT AFTN. THUS...HAVE POSTED A WINTER STORM WATCH FOR MUCH OF FRI NGT AND SAT FOR ALL BUT THE EXTREME SRN PART OF THE FA. LOOKING AT ANOTHER UPPER SYS MOVG INTO THE REGION SUN AND SUN NGT... RESULTING IN MORE WINTRY WX OVR MUCH OF THE FA. ADDITIONAL HEADLINES WL LIKELY BE NECESSARY WITH LATER FCSTS. && .LONG TERM...MONDAY THROUGH THURSDAY FAST ZONAL FLOW WILL CONTINUE ACROSS THE SOUTHERN PART OF THE COUNTRY. ENERGY WILL RIPPLE WITHIN THE FLOW...BUT TIMING OF INDIVIDUAL FEATURES WILL BE DIFFICULT. ONE SHORTWAVE WILL SLIDE EAST TOWARD THE STATE WEDNESDAY...BUT TO OUR NORTH...SO ITS EFFECT WILL BE LESSENED SOMEWHAT. THE SURFACE PATTERN FOR MONDAY WILL SEE AN END TO THE MIXED WINTRY WEATHER. A HIGH WILL MOVE ACROSS THE STATE FROM THE WEST QUICKLY...PUSHING DRY AIR OVER THE STATE FROM 00Z TUESDAY THROUGH 00Z WEDNESDAY. THERE WILL BE A LIMITED RETURN OF MOISTURE FROM THE GULF DURING THE DAY WEDNESDAY AS A MOSTLY DRY FRONT WILL GATHER STRENGTH OVER THE SOUTHERN PLAINS AND PUSH EAST QUICKLY AS WELL IN RESPONSE TO THE FAST MOVING SHORTWAVE ALOFT. DRY FORECAST WEDNESDAY NIGHT THROUGH THURSDAY...BUT ANOTHER SLUG OF MOISTURE WILL BE POISED JUST TO OUR WEST ONCE MORE. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. WINTER STORM WATCH FROM 6 PM FRIDAY TO NOON SATURDAY FOR ARZ003- ARZ004-ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016- ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033- ARZ034-ARZ037-ARZ038-ARZ039. WINTER STORM WATCH FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY FOR ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052- ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064. && SHORT TERM...220/44 / LONG TERM...32
Hazardous weather outlook, Feb 16, 2:30 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST THU FEB 16 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 230 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM AND COLD FRONT WILL PUSH ACROSS ARKANSAS LATER TODAY AND THIS EVENING. AHEAD OF THE FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL BE NOTED WITH WIND SPEEDS MOSTLY BETWEEN 15 AND 25 MPH. GUSTS WILL BE AS HIGH AS 35 MPH. GIVEN THE WINDY CONDITIONS...A LAKE WIND ADVISORY HAS BEEN POSTED TODAY FOR MUCH OF ARKANSAS. THE WINDS WILL CAUSE CHOPPY CONDITIONS ON AREA LAKES...WITH BOATERS ADVISED TO USE CAUTION. THE COLD WILL FRONT WILL ALSO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THESE STORMS COULD POSSIBLY BE TORNADIC BUT LARGE HAIL AND STRONG DAMAGING WINDS ARE THE PRIMARY CONCERN. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR ROUGHLY THE WESTERN HALF OF ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLDER AIR WILL SPREAD ACROSS THE REGION BEHIND THE FRONT TO BEGIN THE WEEKEND. THE COLD AIR WILL BE SHALLOW...BUT TEMPERATURES WILL BE 30 TO 40 DEGREES COOLER THAN ON THURSDAY. IN FACT... TEMPERATURES MAY REMAIN BELOW FREEZING IN MUCH OF NORTHERN AND CENTRAL ARKANSAS FROM SATURDAY THROUGH SUNDAY AND INTO MONDAY MORNING. THE FRONT BRINGING THE COLD AIR WILL STALL ALONG THE GULF COAST. A SYSTEM ALOFT FROM THE PLAINS WILL INTERACT WITH THE FRONT LATE FRIDAY NIGHT AND SATURDAY...WITH LOTS OF CLOUDS AND PRECIPITATION DEVELOPING. JUST ABOVE THE SHALLOW COLD AIR...THERE WILL BE A WARM LAYER ALOFT. PRECIPITATION WILL FALL THROUGH THE WARM LAYER AS RAIN BUT WILL FREEZE AS IT REACHES THE GROUND. FREEZING RAIN AND SLEET ARE IN THE FORECAST ACROSS MUCH OF NORTHERN AND CENTRAL ARKANSAS FRIDAY NIGHT INTO SATURDAY. TOWARD THE MISSOURI BORDER...THE COLD AIR MAY BE DEEP ENOUGH FOR SOME LIGHT SNOW...WITH MAINLY RAIN TOWARD THE LOUISIANA BORDER WHERE TEMPERATURES REMAIN ABOVE THE FREEZING MARK. THERE MAY BE A LULL IN THE PRECIPITATION SATURDAY AFTERNOON AS ARCTIC HIGH PRESSURE NEARS THE AREA FROM THE NORTHWEST. HOWEVER...AS THE HIGH MOVES SLOWLY EAST SATURDAY NIGHT...WARM AND MOIST AIR WILL ATTEMPT TO HEAD TOWARD ARKANSAS BEHIND THE HIGH...AND WILL OVERRUN COLD AIR ACROSS THE STATE. THE RESULT WILL BE MORE CLOUDS AND ANOTHER ROUND OF WINTRY PRECIPITATION INTO SUNDAY. THIS SECOND ROUND OF PRECIPITATION WILL BE MOSTLY IN THE FORM OF FREEZING RAIN AND SLEET ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE...WITH RAIN IN THE SOUTH. ICY PRECIPITATION MAY LINGER INTO THE FIRST PART OF PRESIDENTS DAY. GIVEN THE LONG TERM DURATION OF FREEZING RAIN AND SLEET THIS WEEKEND...A MAJOR ICE STORM MAY BE IN THE WORKS. ROADS WILL LIKELY BECOME TREACHEROUS...WITH PERHAPS ENOUGH ICE TO DOWN TREES AND POWER LINES AND CAUSE WIDESPREAD POWER OUTAGES. PEOPLE IN ARKANSAS ARE ADVISED TO MONITOR LATER FORECASTS...AND SHOULD BE PREPARED FOR LATER WATCHES AND WARNINGS. A NEW AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST ON PRESIDENTS DAY. THE HIGH WILL FORCE THE STALLED FRONT ALONG THE GULF COAST TO MOVE AWAY...WITH PRECIPITATION FINALLY ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
In the hours before
Local storm report, Feb 16, 3:45 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 W BATAVIA 36.25N 93.29W
02/16/2006 E1.00 INCH BOONE AR LAW ENFORCEMENT
0332 PM HAIL BATAVIA 36.25N 93.22W
02/16/2006 M0.88 INCH BOONE AR TRAINED SPOTTER
0338 PM HAIL 1 N HARRISON 36.26N 93.12W
02/16/2006 M1.00 INCH BOONE AR PUBLIC
0335 PM HAIL 1 W HARRISON 36.24N 93.14W
02/16/2006 M0.88 INCH BOONE AR LAW ENFORCEMENT
&&
22Local storm report, Feb 16, 4:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 N MOUNTAIN HOME 36.48N 92.38W
02/16/2006 E0.75 INCH BAXTER AR TRAINED SPOTTER
PENNY SIZED HAIL COVERING THE GROUND.
0425 PM TSTM WND DMG CLARKRIDGE 36.47N 92.35W
02/16/2006 BAXTER AR TRAINED SPOTTER
TREES DOWN.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:33 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 28 hr |
| Feb 16, 3:20 PM CST | Severe Thunderstorm Warning | LZK | Boone | 25 min |
| Feb 16, 3:20 PM CST | Winter Storm Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 24 hr |
| Feb 16, 3:43 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 47 min |
| Feb 16, 3:51 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 39 min |
| Feb 16, 3:56 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion | 49 min |
| Feb 16, 4:23 PM CST | Severe Thunderstorm Warning | LZK | Fulton | 52 min |
| Feb 16, 4:32 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 43 min |
| Feb 16, 5:09 PM CST | Severe Thunderstorm Warning | LZK | Sharp | 21 min |
| Feb 16, 5:15 PM CST | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 45 min |
| Feb 16, 5:58 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 47 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.